Do you get lows when taking only Metformin

sugarbaby07
By sugarbaby07 Latest Reply 2013-11-17 12:52:01 -0600
Started 2013-11-15 00:53:07 -0600

Hi everyone! I am on diet controlled but my doc may add Metformin tomy treatment,so my question is… Does Metformin give you lows? I guess I'm scared to be on meds because my diet is not consistent, I eat at odd hours of the day. So just wondering if its common to get lows and how often do you guys get them from Metformin.thx GOD BLESS!!!


3 replies

xraydebi
xraydebi 2013-11-17 12:52:01 -0600 Report

I agree with what jigsaw said, it will not cause lows, If you get low readings, it is something else doing it.

jigsaw
jigsaw 2013-11-15 06:24:42 -0600 Report

Metformin works on the liver, and does not cause the pancreas to produce additional insulin. By itself, it does not cause lows. I approached my endo with the same question and he confirmed that Met will not cause your blood glucose to go low. A low while taking Met would have to be caused by something else.

Graylin Bee
Graylin Bee 2013-11-15 02:27:12 -0600 Report

I got them. Seemed as I fine tuned my diet and cut out some of the spike causing foods lows happened more often while I was using Metformin. I still get lows without using metformin, just not as sudden or frequent.
Eating is at odd times, since I usually work 10 pm to 6 am. But sometimes get to go in early and/or stay late. I eat a meal before and after work. At work I snack every few hours. That seems to keep my BG fairly stable.
If you get Highs too often while trying diet alone, the Dr. may want you to use the help metformin gives. Sometimes diet control doesn't work.

Next Discussion: Doctors »